Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 3, NWS Kansas City, MO

October 17, 201510 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 17, 2015, 3:29 PM CDT for 10 counties in Missouri. It took effect at Oct 18, 2015, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 3:29 PM CDT (20:29 UTC)
In effect from
Oct 18, 2015, 3:00 AM CDT
Expired
Oct 18, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Linn County, MO, Macon County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 168 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS73 KEAX 172029
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT SAT OCT 17 2015

MOZ007-008-016-017-024-025-032-033-040-046-180430-
/O.NEW.KEAX.FR.Y.0003.151018T0800Z-151018T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN...
BOONVILLE
329 PM CDT SAT OCT 17 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SUNDAY. 

* TIMING...AREAS OF FROST FROM THE PRE-DAWN HOURS UNTIL JUST AFTER
  SUNRISE SUNDAY MORNING.

* TEMPERATURE...MIDDLE 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
458 
WWUS73 KEAX 180102
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 PM CDT SAT OCT 17 2015

MOZ007-008-016-017-024-025-032-033-040-046-180915-
/O.CON.KEAX.FR.Y.0003.151018T0800Z-151018T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN...
BOONVILLE
802 PM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* TIMING...AREAS OF FROST FROM THE PRE-DAWN HOURS UNTIL JUST 
  AFTER SUNRISE SUNDAY MORNING. 

* TEMPERATURE...MIDDLE 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
899 
WWUS73 KEAX 181304
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 AM CDT SUN OCT 18 2015


MOZ007-008-016-017-024-025-032-033-040-046-181415-
/O.EXP.KEAX.FR.Y.0003.000000T0000Z-151018T1300Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN...
BOONVILLE
804 AM CDT SUN OCT 18 2015

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY THAT WAS IN EFFECT HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 12:38 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 17, 12:38 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1238 PM CDT SAT OCT 17 2015

.DISCUSSION...
Issued at 341 AM CDT SAT OCT 17 2015

Early this morning, frost is being held at bay by mid-level clouds
that have moved in over much of the CWA. The exception is across
northeastern MO where temperatures are currently hovering in the
upper 30s but are expected to drop into the mid 30s. It is here the
best potential for frost exists. However, further west where cloud
cover exists there may be enough holes in the clouds to allow patchy
frost this morning. Frost chances will continue through 8AM-9AM
before warming into the upper 30s and 40s. High pressure will remain
in control over the area today providing for cool temperatures.
Expect highs in the mid 50s to lower 60s. Tonight, high pressure
will shift slowly eastward and winds will be on the increase out of
the southeast, especially over the western CWA where lows will be
held in the low to mid 40s. Further east, winds may remain light
enough for temperatures to drop into the mid 30s and allowing for
the potential for frost again Sunday morning. WAA will be underway
during the day Sunday as an upper level ridge builds in the region
from the Plains. This will allow temperatures to rise into the low
60s to near 70. Unfortunately with recent dry conditions, gusty
winds, and RH values in the mid 20s to lower 30s, fire danger may be
a concern on Sunday afternoon. This will also be the case on Monday
as temperatures will be even warmer with highs in the mid 70s to
near 80 with strong SW winds. A red flag warning may be needed on
Monday.

Monday night a quick moving upper level shortwave will move through
the Great Lakes region and force a cold front towards the local
area. Models still disagree on how far south the front will make it.
Consequently, have slight chance PoPs in the forecast from Tuesday
into Wednesday night. Recent model trends however, do want to keep
the front north of the area with the best chance of precipitation
across the northern CWA. Temperatures on Tuesday and Wednesday will
remain in the mid to upper 70s. Conditions will remain mild on
Thursday ahead of the next system in the form of an upper level
trough expected to bring precipitation to the area on Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1236 PM CDT SAT OCT 17 2015

VFR conditions will continue with broken mid level cloudiness
gradually lowering from 10k ft to 6k ft as it spreads east across
west central MO this afternoon/evening, reaching central MO by
Sunday morning. Winds will veer slowly to the southeast Sunday
morning and increase above 12kts.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...MJ
Hazardous weather outlook, Oct 17, 4:24 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 AM CDT SAT OCT 17 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-180930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
424 AM CDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 PATCHY FROST MAY BE POSSIBLE THIS MORNING...ANY SENSITIVE
 VEGETATION WILL NEED TO BE PROTECTED TO AVOID DAMAGE OR BEING
 KILLED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 ELEVATED FIRE DANGER WILL BE POSSIBLE SUNDAY AND MONDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Frost Advisories in Missouri, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.